Alert archive / Oklahoma / Tornado Warnings in 2015
Tornado Warning 131, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 25, 2015, 3:56 PM CDT for Atoka County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 3:56 PM CDT (20:56 UTC)
- Expired
- May 25, 2015, 4:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Atoka County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 10:54 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1332 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
607
WFUS54 KOUN 252056
TOROUN
OKC005-252130-
/O.NEW.KOUN.TO.W.0131.150525T2056Z-150525T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
356 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 430 PM CDT
* AT 355 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 6 MILES SOUTH OF LANE...MOVING NORTHEAST AT 40
MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
LANE...MCGEE CREEK LAKE AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3417 9595 3415 9599 3420 9608 3422 9610
3450 9594 3450 9593 3443 9578 3427 9578
TIME...MOT...LOC 2055Z 221DEG 36KT 3421 9602
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
..SPEG.2 follow-up statements
631
WWUS54 KOUN 252116
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
416 PM CDT MON MAY 25 2015
OKC005-252130-
/O.CON.KOUN.TO.W.0131.000000T0000Z-150525T2130Z/
ATOKA OK-
416 PM CDT MON MAY 25 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR EAST
CENTRAL ATOKA COUNTY...
AT 416 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES WEST OF MOYERS...MOVING NORTHEAST AT 40 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
EASTERN MCGEE CREEK LAKE.
LAT...LON 3432 9588 3447 9586 3443 9578 3427 9578
3427 9583
TIME...MOT...LOC 2116Z 217DEG 34KT 3434 9580
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
..SPEG.058
WWUS54 KOUN 252126
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
426 PM CDT MON MAY 25 2015
OKC005-252134-
/O.EXP.KOUN.TO.W.0131.000000T0000Z-150525T2130Z/
ATOKA OK-
426 PM CDT MON MAY 25 2015
...THE TORNADO WARNING FOR EAST CENTRAL ATOKA COUNTY WILL EXPIRE AT
430 PM CDT...
THE STORM NEAR MCGEE CREEK LAKE WHICH PROMPTED THE WARNING HAS
WEAKENED AND MOVED OUT OF ATOKA COUNTY.. THEREFORE THE WARNING FOR
EAST CENTRAL ATOKA COUNTY WILL BE ALLOWED TO EXPIRE. HOWEVER... A
TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL ATOKA COUNTY
NEAR CHOCKIE AND WARDVILLE.
LAT...LON 3432 9588 3447 9586 3443 9578 3427 9578
3427 9583
TIME...MOT...LOC 2123Z 221DEG 36KT 3434 9580
$$
..SPEG.What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 2:48 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 25, 2:48 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT MON MAY 25 2015
.DISCUSSION...
BAND OF STRONG TO SEVERE STORMS EXPECTED TO EXIT THE AREA EARLY
THIS EVENING... SO ANTICIPATE LETTING THE FLASH FLOOD WATCH EXPIRE
AT 00Z THIS EVENING.
OTHERWISE... NOT MUCH IN THE WAY OF CHANGES MOVING FORWARD. WE
STILL SEE AN ACTIVE WEEK AHEAD WITH DAILY CHANCES FOR RAIN AND
THUNDERSTORMS. NEXT COUPLE OF DAYS MAY BE MORE SCATTERED...
HOWEVER MORE SIGNIFICANT DISTURBANCE WILL APPROACH THE SOUTHERN
PLAINS BY THE END OF THE WEEK... BRINGING INCREASED PRECIP CHANCES
ALONG WITH HEAVY RAINFALL AND CONT STRONG TO SEVERE WEATHER RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 60 81 63 83 / 30 30 50 40
HOBART OK 57 80 60 85 / 20 20 30 30
WICHITA FALLS TX 61 85 65 87 / 20 30 30 40
GAGE OK 53 79 56 83 / 10 20 20 30
PONCA CITY OK 59 80 62 83 / 40 20 40 30
DURANT OK 63 82 67 84 / 60 20 40 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ008-012-013-
016>020-022>032-035-037>048-050>052.
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ085-086-
088>090.
&&
26/30Hazardous weather outlook, May 25, 3:55 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 355 PM CDT MON MAY 25 2015 OKZ004>048-050>052-TXZ083>090-261000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 355 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .FLOODING... NUMEROUS RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE...AND THE SOIL IS SATURATED OVER MOST OF OKLAHOMA AND NORTH TEXAS. ADDITIONAL RAINFALL MAY LEAD TO ADDITIONAL FLOODING...OR WORSEN EXISTING FLOODING. .THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...SOUTH OF A LINE FROM MADILL TO ADA... TO CALVIN. TO THE NORTHWEST...AN ENHANCED RISK EXTENDS ALONG A LINE FROM MARIETTA TO LINDSEY... TO SHAWNEE TO PRAGUE. A SLIGHT RISK THEN EXTENDS NORTHWEST TO A LINE FROM WAURIKA TO EL RENO... TO ENID AND MEDFORD. .TIMING... STORMS WILL CONTINUE TO AFFECT PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA THROUGH 8 PM. .IMPACTS... TORNADOES WILL ACCOMPANY THE MOST SEVERE STORMS ACROSS SOUTHEAST OKLAHOMA. DAMAGING STRAIGHT-LINE WINDS...UP TO 70 MPH... AND TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. .DISCUSSION... A COMPLEX OF SEVERE STORMS WILL MOVE ACROSS SOUTHEAST OKLAHOMA THIS AFTERNOON INTO THE EARLY EVENING HOURS AS A STRONG UPPER DISTURBANCE MOVES THROUGH THE SOUTHERN PLAINS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS SOUTHERN OKLAHOMA SHOULD REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... NOT MUCH CHANGE TO THE ONGOING PATTERN IS EXPECTED THROUGH NEXT WEEKEND. THIS WILL PRESENT A RISK OF STRONG TO SEVERE THUNDERSTORMS EACH DAY...AND A RISK OF HEAVY RAINFALL AND ASSOCIATED FLOODING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CMS/30
In the hours before
Special weather statement, May 25, 3:29 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
329 PM CDT MON MAY 25 2015
OKZ012-013-018>020-024>030-040-252115-
OKLAHOMA OK-POTTAWATOMIE OK-CANADIAN OK-NOBLE OK-GRADY OK-LOGAN OK-
LINCOLN OK-MCCLAIN OK-CLEVELAND OK-PAYNE OK-KINGFISHER OK-
GARFIELD OK-GARVIN OK-
329 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...WESTERN
POTTAWATOMIE...EASTERN CANADIAN...SOUTHWESTERN NOBLE...NORTHEASTERN
GRADY...LOGAN...WESTERN LINCOLN...MCCLAIN...CLEVELAND...SOUTHWESTERN
PAYNE...SOUTHEASTERN KINGFISHER...SOUTHEASTERN GARFIELD AND
NORTHWESTERN GARVIN COUNTIES UNTIL 415 PM CDT...
AT 328 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR KINGFISHER TO NEAR WARR ACRES TO NEAR WASHINGTON...MOVING
NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...EDMOND...MOORE...MIDWEST CITY...SHAWNEE...
DEL CITY...GUTHRIE...NEWCASTLE...BLANCHARD...TECUMSEH...PURCELL...
KINGFISHER...YUKON...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...THE
VILLAGE AND NOBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3589 9701 3507 9687 3480 9757 3548 9779
3586 9811 3634 9742
TIME...MOT...LOC 2028Z 234DEG 38KT 3587 9793 3554 9762 3502 9749
AUSTINLocal storm report, May 25, 3:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
341 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL ATOKA 34.38N 96.13W
05/25/2015 E1.00 INCH ATOKA OK EMERGENCY MNGR
&&
MDAYLocal storm report, May 25, 3:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TORNADO 3 E ATOKA 34.38N 96.08W
05/25/2015 ATOKA OK STORM CHASER
&&
MDAYLocal storm report, May 25, 3:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
349 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM FLASH FLOOD ATOKA 34.38N 96.13W
05/25/2015 ATOKA OK TRAINED SPOTTER
UP TO TWO FEET OF WATER ON AREA ROADS.
&&
MAUSTINLocal storm report, May 25, 3:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD ATOKA 34.38N 96.13W
05/25/2015 ATOKA OK TRAINED SPOTTER
STREETS COVERED WITH 2 FEET OF WATER.
&&
MDAYLocal storm report, May 25, 3:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FLASH FLOOD 2 ESE MANNSVILLE 34.18N 96.85W
05/25/2015 JOHNSTON OK TRAINED SPOTTER
3 INCHES OF STANDING WATER ON US 177. DITCH/RUNOFF FULL.
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:49 PM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 12 hr |
| May 24, 9:53 PM CDT | River Flood Warning | OUN | Logan | 33 hr |
| May 25, 11:30 AM CDT | Special Weather Statement | OUN | Jackson | 30 min |
| May 25, 11:53 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 38 min |
| May 25, 12:24 PM CDT | Special Weather Statement | OUN | Kiowa | 36 min |
| May 25, 12:50 PM CDT | Special Weather Statement | OUN | Tillman | 25 min |
| May 25, 12:52 PM CDT | Special Weather Statement | OUN | Caddo | 23 min |
| May 25, 1:14 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 46 min |
| May 25, 1:16 PM CDT | Special Weather Statement | OUN | Kiowa | 29 min |
| May 25, 1:20 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Cotton, Kiowa, Tillman, Washita | 115 min |
| May 25, 1:23 PM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson, Tillman | 3 hr |
| May 25, 1:32 PM CDT | Special Weather Statement | OUN | Love | 28 min |
| May 25, 1:57 PM CDT | Special Weather Statement | OUN | Caddo, Canadian, Comanche, Cotton, Grady, Stephens | 48 min |
| May 25, 1:58 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray and 1 more | 47 min |
| May 25, 2:15 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 30 min |
| May 25, 2:31 PM CDT | Tornado Warning | OUN | Bryan | 29 min |
| May 25, 2:40 PM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Carter, Johnston, Love, Marshall | 4 hr |
| May 25, 2:45 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Carter, Coal, Cotton, Garvin and 9 more | 45 min |
| May 25, 2:49 PM CDT | Special Weather Statement | OUN | Canadian, Grady | 41 min |
| May 25, 2:55 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 35 min |
| May 25, 3:24 PM CDT | Tornado Warning | OUN | Atoka | 36 min |
| May 25, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Cleveland, Coal, Garvin, Hughes and 6 more | 47 min |
| May 25, 3:29 PM CDT | Special Weather Statement | OUN | Cleveland, Kingfisher, Logan, McClain, Oklahoma, Pottawatomie | 46 min |
| May 25, 3:32 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 10 min |
| May 25, 3:41 PM CDT | Flash Flood Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 3 hr |
| May 25, 3:45 PM CDT | Tornado Warning | OUN | Atoka, Coal | 30 min |
| May 25, 3:47 PM CDT | Areal Flood Advisory | OUN | Carter, Cleveland, Garvin, Hughes, Johnston, McClain and 4 more | 3 hr |
| May 25, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Coal, Hughes, McClain, Pontotoc, Pottawatomie and 1 more | 51 min |
| May 25, 4:14 PM CDT | Tornado Warning | OUN | Atoka | 31 min |
| May 25, 4:49 PM CDT | Special Weather Statement | OUN | Grant | 41 min |
| May 25, 5:28 PM CDT | Special Weather Statement | OUN | Grant | 32 min |
| May 25, 6:42 PM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Carter, Coal, Hughes, Johnston and 5 more | 12 hr |
| May 25, 6:44 PM CDT | Special Weather Statement | OUN | Alfalfa | 46 min |
Nearby
Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.